Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 569, NWS Norman, OK

October 11, 2011Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Oct 11, 2011, 11:14 PM CDT for Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2011, 11:14 PM CDT (04:14 UTC)
Expired
Oct 12, 2011, 12:15 AM CDT
In force
61 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 58 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 11:15 PM CDTHAIL 12 S Rayland, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS54 KOUN 120414
SVROUN
TXC155-197-487-120515-
/O.NEW.KOUN.SV.W.0569.111012T0414Z-111012T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT TUE OCT 11 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FOARD COUNTY IN NORTHERN TEXAS...
  SOUTHEASTERN HARDEMAN COUNTY IN NORTHERN TEXAS...
  SOUTHWESTERN WILBARGER COUNTY IN NORTHERN TEXAS...

* UNTIL 1215 AM CDT

* AT 1114 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 3 MILES NORTH OF THALIA...MOVING SOUTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE LOCKETT...MARGARET...MEDICINE
  MOUND...RAYLAND AND THALIA.

LAT...LON 3421 9958 3406 9914 3383 9937 3383 9947
      3405 9967
TIME...MOT...LOC 0414Z 303DEG 18KT 3406 9951

$$


CJS
1 follow-up statement
201 
WWUS54 KOUN 120435
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT TUE OCT 11 2011

TXC155-197-487-120515-
/O.CON.KOUN.SV.W.0569.000000T0000Z-111012T0515Z/
FOARD TX-HARDEMAN TX-WILBARGER TX-
1135 PM CDT TUE OCT 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN WILBARGER...SOUTHEASTERN HARDEMAN AND EASTERN FOARD
COUNTIES...

AT 1134 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 5 MILES NORTHEAST OF THALIA...MOVING SOUTHEAST AT 20
MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE LOCKETT...RAYLAND AND THALIA.

LAT...LON 3419 9953 3406 9914 3384 9936 3384 9937
      3383 9943 3383 9947 3404 9964
TIME...MOT...LOC 0434Z 298DEG 18KT 3405 9949

$$



CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 9:19 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 11, 9:19 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT TUE OCT 11 2011

.DISCUSSION...
LITTLE IN THE WAY OF CHANGES THIS EVENING...OTHER THAN TWEAKING
POPS BASED ON CURRENT ACTIVITY AND PROGRESSION TO THE
EAST/SOUTHEAST OVERNIGHT. BEST COVERAGE OF RAIN/EMBEDDED STORMS WILL
LIKELY BE CENTRAL AND SOUTHERN OKLAHOMA NEAR NOSE OF MODEST LOW
LEVEL JET. COULD SEE ACTIVITY INCREASING IN COVERAGE FROM WHAT IT
IS NOW...WITH OVERALL STRENGTH JUST BELOW SEVERE LEVELS. FAIRLY
STEEP LAPSE RATES PROGD SO SOME BRIEF AND MARGINALLY SEVERE HAIL
NOT OUT OF THE QUESTION.

&&

.PREV DISCUSSION... /ISSUED 628 PM CDT TUE OCT 11 2011/

AVIATION...
SCATTERED THUNDERSTORMS OVER THE EASTERN TX PANHANDLE...
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE... WILL CONTINUE TO
TRACK EAST OVERNIGHT AND AFFECT MOST TERMINAL LOCATIONS. A WEAK PACIFIC
COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE TONIGHT AND
WEDNESDAY MORNING. MOST OF THE SHOWERS AND STORMS SHOULD MOVE OUT
OF THE FORECAST AREA WEDNESDAY MORNING WITH SCATTERED HIGH CLOUDS
EXPECTED BY AFTERNOON.

PREV DISCUSSION... /ISSUED 340 PM CDT TUE OCT 11 2011/

DISCUSSION...OUR MAIN FOCUS IS THE DIFFICULT PRECIPITATION FORECAST
FOR THE NEXT 18-24 HOURS. ADVECTION OF WARM AND MOIST AIR AHEAD OF
AN UPPER TROUGH WOULD TYPICALLY SIGNAL A GOOD CHANCE OF RAIN. WE ARE
NOT SOLD...HOWEVER...ON THE COMBINATION OF LIFT...MOISTURE...AND
INSTABILITY OCCURRING IN SUCH A WAY AS TO BRING WIDESPREAD OR
PERSISTENT RAIN. MID LEVEL LIFT WILL BE MAXIMIZED NORTH OF THE
600-500 MB SPEED MAX...GENERALLY OVER THE NORTHERN HALF OF OKLAHOMA.
THIS MAY RESULT IN SHOWERY RAIN AND THUNDER THAT WILL NOT BENEFIT
FROM COLD POOL GENERATION. LOW LEVEL LIFT AND INSTABILITY WILL BE
MAXIMIZED NEAR A WEAKLY DEFINED WARM FRONT APPROACHING THE RED
RIVER. THE 12Z NAM HIT THAT AREA WITH A GREATER CONCENTRATION OF
CONVECTIVE PRECIPITATION. INITIAL OUTPUT FROM THE 18Z NAM AND OTHER
SHORT RANGE MODELS LOOKS SIMILAR.

WE WILL CARRY LIKELY POPS IN SOUTHERN OK AND NORTH TX OVERNIGHT...
AND ALSO IN FAR NORTHERN OKLAHOMA...AND WILL LET CHANCE POPS RIDE IN
BETWEEN. WE ARE NOT READY TO CARRY THE LIKELY POPS INTO WEDNESDAY...
WHEN SOUTHEAST OKLAHOMA WILL BE MOST FAVORED. WE DID ADJUST UP TO 50
PERCENT FROM THE LESSER POPS SEEN IN MAV GUIDANCE.

THE PACIFIC JET AND SURFACE FRONT THAT WILL SWEEP THROUGH TONIGHT
ARE QUICKLY FOLLOWED BY RIDGING ALOFT AND LOW LEVEL DOWNSLOPE WINDS.
THIS WILL RESULT IN A MAINLY SUNNY AND WARM AFTERNOON ONCE THE
CLOUDS HAVE CLEARED WEDNESDAY. THURSDAY AND FRIDAY ALSO LOOK DRY
WITH COOL MORNINGS AND WARM DAYS. SOUTH WINDS INCREASE OVER THE
WEEKEND...AND MAY LEAD TO ELEVATED FIRE CONDITIONS. THE GFS AND
ECMWF ARE COMING INTO BETTER AGREEMENT ON THE WEEKEND CONDITIONS
AND ON A STRONGER COLD FRONT THAT MAY ARRIVE EARLY NEXT WEEK. THE
FRONT WOULD REPRESENT ANOTHER QUICK SHOT AT RAIN...FOLLOWED BY A
COUPLE DAY PERIOD OF COOLER WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  82  49  78 /  60  20   0   0
HOBART OK         55  84  48  80 /  80  10   0   0
WICHITA FALLS TX  61  82  53  82 /  60  30   0   0
GAGE OK           52  79  39  77 /  50  10   0   0
PONCA CITY OK     56  84  49  76 /  40  20   0   0
DURANT OK         60  76  54  80 /  50  50   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/32
Hazardous weather outlook, Oct 11, 10:15 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT TUE OCT 11 2011

OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1015 PM CDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED STRONG STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN IMPACT WOULD BE
HAIL AROUND 1.5 INCHES IN DIAMETER.

DISCUSSION...
AN UPPER-LEVEL STORM WILL MOVE FROM THE ROCKY MOUNTAIN STATES ACROSS
THE PLAINS TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE EASTWARD OVER OKLAHOMA AND WESTERN NORTH TEXAS AS THE NIGHT
PROGRESSES. THE COMBINATION OF STEEP LAPSE RATES AND MODERATE WIND
SHEAR WILL ALLOW THE POSSIBILITY FOR A FEW STORMS TO BRIEFLY REACH
SEVERE LEVELS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN
         COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS... 25 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY MORNING OVER
AREAS NEAR AND EAST OF INTERSTATE-35. THE RISK OF SEVERE WEATHER
WILL BE LOW.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.

In the hours before

Special weather statement, Oct 11, 8:22 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT TUE OCT 11 2011

OKZ009-014-120145-
ELLIS OK-ROGER MILLS OK-
822 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FAR SOUTHWEST ELLIS AND FAR
NORTHWEST ROGER MILLS COUNTIES.

AT 821 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF DURHAM...MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS 40 TO 50 MPH...

LAT...LON 3589 10000 3604 10001 3605 10000 3598 9981
      3582 9990 3588 10001

CJS
Special weather statement, Oct 11, 9:01 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT TUE OCT 11 2011

OKZ009-120215-
ELLIS OK-
901 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST ELLIS COUNTY.

AT 901 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF HARMON. ANOTHER STRONG STORM WAS LOCATED 8 MILES SOUTHEAST OF
HARMON. THE STORMS WERE MOVING EAST AT 20 MPH

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...

LAT...LON 3617 9964 3615 9938 3601 9938 3601 9945
      3599 9946 3607 9969

CJS
Special weather statement, Oct 11, 9:16 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CDT TUE OCT 11 2011

OKZ009-014-015-120230-
DEWEY OK-ELLIS OK-ROGER MILLS OK-
916 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN DEWEY...SOUTHEAST
ELLIS AND FAR NORTHEAST ROGER MILLS COUNTIES.

AT 915 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
CAMARGO...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3616 9925 3591 9922 3593 9952 3616 9949

CJS
Special weather statement, Oct 11, 9:31 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT TUE OCT 11 2011

OKZ015-120245-
DEWEY OK-
931 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.

AT 931 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES SOUTHWEST OF TALOGA TO 4 MILES WEST OF CAMARGO...MOVING EAST AT
20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3608 9930 3604 9894 3586 9897 3588 9936
      3595 9939 3605 9938

CJS
Special weather statement, Oct 11, 9:43 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
943 PM CDT TUE OCT 11 2011

OKZ015-120300-
DEWEY OK-
943 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.

AT 943 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM CAMARGO EAST TO
NEAR TALOGA. THE STORMS WERE MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3612 9893 3593 9890 3593 9935 3608 9935

CJS
Special weather statement, Oct 11, 9:51 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT TUE OCT 11 2011

TXZ083-120315-
HARDEMAN TX-
951 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST HARDEMAN COUNTY.

AT 951 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GOODLETT...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3450 9995 3438 9971 3424 9978 3433 10000
      3439 10001

CJS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 9:51 PM CDTSpecial Weather StatementOUNHardeman24 min
Oct 11, 9:59 PM CDTSevere Thunderstorm WarningOUNHardeman46 min
Oct 11, 10:26 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman49 min
Oct 11, 11:45 PM CDTSpecial Weather StatementOUNBaylor15 min
Oct 11, 11:50 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor40 min
Oct 12, 12:08 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger67 min
Oct 12, 12:25 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor65 min
Oct 12, 12:58 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor62 min
Oct 12, 2:01 AM CDTSevere Thunderstorm WarningOUNArcher21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.